I am about a month into a second attempt at differin and am experiencing very shiny, reflective skin that is unrelated to sebum. From what I have gathered from looking around online, some people experience this waxy, plastic skin from using a topical retinoid (and also from using Accutane). It is apparently an effect of the smoothing/exfoliating action of retinoids, where the absence of an outer layer of dead skin cells makes the skin much more reflective.
And it sucks. The Differin seems to be working out reasonably well for acne, but the freakishly shiny skin really bugs me. Individual experiences with this side effect are mixed; some people say it goes away in a few weeks, others say that it lasts as long as you continue to use the retinoid (and even after stopping, for some people).
If you've experienced this, please, please weigh in with your experience. Did the effect go away or lessen while you were still using the retinoid? If it did, how long did it take for the shiny skin to lessen/disappear? If it did not, how long did you use your retinoid while still seeing the shiny skin effect?
Thanks a bunch, people.
Edited by ninjafriend, 22 July 2012 - 11:39 AM.